[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Re: Gabe's high bg's

>>Marion - My questions:
b.g. 87 at 3:30 p.m. (three hours after lunch)
b.g. 200 at 4:30 p.m.  bolus 1 unit
b.g. 207 at 5:30 p.m.  do nothing
b.g. 246 at 6:30 p.m.
That has to mean that b.g. is rising and the
correction boluses are having NO effect.  Even if the basals are off and even
if it was a high fat/high carb meal (it wasn't), then correction bolus must
have some effect.
With the above scenario, I gave an injection and b.g. dropped to 167 after an
hour and then back to normal.
THat means set wasn't working, correct?????<<

Hi Marion,

Just my thoughts...assuming Gabe didn't eat anything between 3:30 
p.m. and 7:30 p.m. and with correction boluses his bg's continued to 
stay about the same and then even rise slightly, would lead me to 
think a possibility is his basals are too low.  I don't feel you can 
be sure the boluses aren't working effectively with this scenario. 
Also, I don't remember when you injected his last dose of Ultralente, 
but maybe you are seeing it starting to wear out and affect his bg's 
to where he needs his basals increased.  You'll never know if another 
correction bolus would have done the same thing as the injected 
insulin.  As hard as it may be, to get this thing right (in my 
opinion), you need to stick solely with the pump and don't use 
injections unless you are ABSOLUTELY CERTAIN you cannot fix with 
bolusing or changing the set.  This therapy isn't designed to 
incorporate other injected insulins.  That's the beauty of it!!

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml